Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 235, NWS Cleveland, OH

August 20, 2007Knox County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 20, 2007, 3:10 PM EDT for Knox County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2007, 3:10 PM EDT (19:10 UTC)
Expired
Aug 20, 2007, 3:56 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Knox County, OH

The radar

The Cleveland radar (KCLE), 127 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 20, 1:19 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 579 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
579 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 201910
SVRCLE
OHC083-202015-
/O.NEW.KCLE.SV.W.0235.070820T1910Z-070820T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTH CENTRAL OHIO

* UNTIL 415 PM EDT

* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CENTERBURG...OR ABOUT 12 MILES SOUTHWEST OF MOUNT VERNON...AND
  MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GAMBIER AND DANVILLE

LAT...LON 4045 8263 4025 8274 4024 8220 4047 8220

$$
LEINS
2 follow-up statements
000 
WWUS51 KCLE 201927
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
326 PM EDT MON AUG 20 2007

OHC083-202015-
/O.CON.KCLE.SV.W.0235.000000T0000Z-070820T2015Z/
KNOX OH-
326 PM EDT MON AUG 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN KNOX COUNTY...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DANVILLE TO CENTERBURG...OR
ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF MILLERSBURG TO 11
MILES SOUTHWEST OF MOUNT VERNON...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARTINSBURG

LAT...LON 4045 8263 4025 8274 4024 8220 4047 8220

$$

THOMPSON
000 
WWUS51 KCLE 201956
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
356 PM EDT MON AUG 20 2007

OHC083-202006-
/O.CAN.KCLE.SV.W.0235.000000T0000Z-070820T2015Z/
KNOX OH-
356 PM EDT MON AUG 20 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KNOX COUNTY IS
CANCELLED...

LAT...LON 4045 8263 4025 8274 4024 8220 4047 8220

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:46 PM EDT, 24 minutes earlier.

Area forecast discussion, Aug 20, 2:46 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
246 PM EDT MON AUG 20 2007

.SYNOPSIS...
A FRONT WAS NEARLY STATINARY ACROSS NORTHERN OHIO WHILE A WAVE OF
LOW PRESSURE WILL MOVE EAST ALONG THE FRONT TONIGHT. THE FRONT
WILL LIFT NORTHEAST OF THE AREA TUESDAY NIGHT. A COLD FRONT WILL
BECOME NEARLY STATIONARY JUST TO THE NORTHWEST OF THE AREA
WEDNESDAY INTO SATURDAY.

&&

.NEAR TERM /TONIGHT/...
FRONT STATIONARY ACROSS THE AREA WITH S/W MOVING EAST ALONG IT
OVERNIGHT. LOOKING FOR WIDESPREAD SHOWERS/TSTMS WITH HEAVY RAIN TO
CONTINUE. SEVERE THUNDERSTORM WATCH 621 IN EFFECT UNTIL 9PM THIS
EVENING...AND FLOOD WATCH FOR THE OHIO COUNTIES WILL CONTINUE OVERNIGHT.

&&

.SHORT TERM /TUESDAY TRHOUGH WEDNESDAY/...
UPPER LEVEL SHORT WAVE MOVES EAST OF AREA IN MORNING AND EXPECT TO
SEE A DECREASE IN SHOWER ACTIVITY FOR TOMORROW AFTERNOON. WILL GO
WITH HIGH POPS IN MORNING CUTTING BACK TO CHANCE IN THE AFTERNOON.
WARM FRONT LIFT NE TUE NIGHT WHILE COLD FRONT APPROACHING FROM THE
NORTHWEST. AS THE UPPER LEVEL RIDGE BUILD NWD FRONT WILL SLOW AND
HANG UP NW OF THE AREA. DEEP MOIST FLOW WILL KEEP A CHANCE OF
SHOWERS/TSTMS GOING THROUGH WEDNESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WITH UPPER LEVEL RIDGE FROM THE SOUTH BUILDING IN...SURFACE COLD
FRONT GETS HUNG UP JUST TO THE N/NW OF THE AREA. THIS KEEPS THE
AREA IN MOIST SW FLOW. WITH WEAK S/W MOVE ACROSS THE AREA WILL
KEEP CHANCE OF SHOWERS AND THUNDERSTORM GOING IN THE LONG TERM
FORECAST INTO SUNDAY WHEN THE COLD FRONT FINALLY MOVES THROUGH.
HIGH PRESSURE BUILDS IN FOR MONDAY WITH DRY WEATHER AND IT WILL BE
LESS HUMID AND SOMEHAT COOLER THOUGH TEMPERTURES NEAR NORMAL.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
PERIODS OF HEAVY RAIN WILL CONTINUE AT ALL TERMINALS THROUGH AT
LEAST 06Z WITH IFR/LIFR EXPECTED AT ALL SITES. SOME THUNDER WILL
LIKELY MAKE ITS WAY INTO THE SOUTHERN TERMINALS OF FDY MFD CAK AND
YNG WHERE INSTABILITY IS GREATEST BUT LEFT THUNDER OUT OF THE FORECAST
FURTHER NORTH. TONIGHT RAIN WILL CONTINUE AS THE STATIONARY FRONT
REMAINS ACROSS THE AREA...EXPECTING IFR AT ALL SITES TIL ABOUT 15Z
WHEN RAIN WILL START TO TAPER OFF.

OUTLOOK...THE FRONTAL BOUNDARY WILL CONTINUE TO CAUSE NON VFR
WEATHER THROUGH WEDNESDAY. A WARM AND MOIST SOUTHWEST FLOW WILL
DEVELOP FOR THE LATTER PART OF THE WEEK WITH A THREAT OF SHOWERS
AND THUNDERSTORMS AND NON VFR CONDITIONS AT TIMES.

&&

.MARINE...
BIG CONCERN IS THE STRENGTH OF THE EAST WINDS. THE NAM IS STRONGER
THAN THE GFS...THE STRONGEST WINDS SHOULD BE OVER THE EAST HALF OF
THE LAKE. THE GFS SEEMS BETTER SO WENT WITH THAT. THE WINDS WILL
BEGIN TO DECREASE TONIGHT AS THE WAVE MOVES ALONG THE FRONT. AT
THIS TIME NO RIP CURRENTS FORECAST...IT WILL BE CLOSE.

OUTLOOK...THE FRONTAL BOUNDARY WILL MOVE NORTH OF THE LAKE WEDNESDAY
AND THEN MAINLY A SOUTHWEST TO WEST FLOW ON THE LAKE THROUGH
THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ003-006>014-017>023-
     027>033-036>038-047-089.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ142-
     143.

&&

SYNOPSIS...RANDEL
NEAR TERM...RANDEL
SHORT TERM...RANDEL
LONG TERM...RANDEL
AVIATION...LEINS
MARINE...KIELTYKA
Hazardous weather outlook, Aug 20, 1:25 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
125 PM EDT MON AUG 20 2007

OHZ003-006>014-018>023-089-211730-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-
125 PM EDT MON AUG 20 2007

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
FOR THE SOUTHWEST HALF OF NORTHERN OHIO ROUGHLY FROM A LINE FROM
NEAR FINDLAY TO MANSFIELD TO CANTON. THESE STORMS COULD PRODUCE
DAMAGING WINDS OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

OHZ017-027>033-036>038-047-211730-
HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-
125 PM EDT MON AUG 20 2007

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 621 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH
   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPETED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

LEZ142>149-162>169-PAZ001>003-211730-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
125 PM EDT MON AUG 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 5:32 AM EDTAreal Flood AdvisoryCLELucas, Ottawa, Sandusky, Wood6 hr
Aug 20, 7:01 AM EDTAreal Flood AdvisoryCLEErie, Huron, Seneca6 hr
Aug 20, 9:30 AM EDTAreal Flood AdvisoryCLEAshland, Lorain, Medina, Summit, Wayne8 hr
Aug 20, 9:52 AM EDTFlash Flood WarningCLEMedina, Wayne6 hr
Aug 20, 10:10 AM EDTFlash Flood WarningCLEStark, Summit6 hr
Aug 20, 10:16 AM EDTAreal Flood WarningCLEHuron, Sandusky, Seneca20 hr
Aug 20, 10:40 AM EDTAreal Flood AdvisoryCLEMahoning, Portage8 hr
Aug 20, 10:56 AM EDTAreal Flood WarningCLELorain20 hr
Aug 20, 11:18 AM EDTFlash Flood WarningCLEMahoning6 hr
Aug 20, 11:31 AM EDTAreal Flood WarningCLEWood22 hr
Aug 20, 11:36 AM EDTAreal Flood AdvisoryCLELucas, Ottawa11 hr
Aug 20, 11:58 AM EDTAreal Flood WarningCLECuyahoga, Geauga, Lake, Portage11 hr
Aug 20, 12:49 PM EDTAreal Flood WarningCLEErie18 hr
Aug 20, 1:01 PM EDTRiver Flood WarningCLEErie, Huron24 hr
Aug 20, 1:26 PM EDTRiver Flood WarningCLEOttawa, Sandusky, Wood4 days
Aug 20, 1:27 PM EDTSevere Thunderstorm WarningCLEWyandot55 min
Aug 20, 2:06 PM EDTRiver Flood WarningCLEGeauga, Portage, Summit8 hr
Aug 20, 2:15 PM EDTSevere Thunderstorm WarningCLECrawford45 min
Aug 20, 2:20 PM EDTTornado WarningCLECrawford, Morrow55 min
Aug 20, 2:28 PM EDTRiver Flood WarningCLECuyahoga8 hr
Aug 20, 2:34 PM EDTSevere Thunderstorm WarningCLERichland40 min
Aug 20, 2:55 PM EDTTornado WarningCLERichland24 min
Aug 20, 3:01 PM EDTSevere Thunderstorm WarningCLEAshland22 min
Aug 20, 3:04 PM EDTSevere Thunderstorm WarningCLEHolmes56 min
Aug 20, 3:40 PM EDTAreal Flood WarningCLEMedina, Stark, Summit, Wayne12 hr
Aug 20, 4:27 PM EDTRiver Flood WarningCLELorain59 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.